Alert archive / Oklahoma / River Flood Watches in 2016
River Flood Watch 5, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood watch at Mar 7, 2016, 4:06 PM CST for LeFlore County, Oklahoma. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2016, 4:06 PM CST (22:06 UTC)
- Expired
- Mar 8, 2016, 9:27 AM CST
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 28.07 ft at Mar 9, 2016, 9:00 AM CST.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood watch went out at Mar 7, 3:06 PM CST, 1 hour earlier.
Area forecast discussion, Mar 7, 3:06 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
306 PM CST MON MAR 7 2016
.DISCUSSION...
Showers with embedded thunderstorms will continue spreading into
Eastern Oklahoma this afternoon into the evening hours. A few of
these storms could be strong with a marginal severe hail threat.
Storms are expected to remain elevated which will keep any
potential tornado threat low but this will continue to be
monitored this evening.
Active weather pattern will continue for much of the week as a
series of upper level waves traverse the area ahead of main upper
low, which will move across Baja and into Mexico Tuesday and
Wednesday, before lifting north into Deep South Texas by
Thursday. Multiple rounds of heavy rainfall will be possible
across portions of Southeast Oklahoma and Northwest Arkansas
during this time and a flash flood watch has been issued Tuesday
night through Thursday.
In addition to the heavy rain threat, severe weather will also be
possible Tuesday and to a lesser extent Wednesday. Operational
models continue with poor run to run consistency concerning specific
timing of thunderstorms, however it appears best chance will be on
Tuesday across far Southeast oklahoma where instability will be
the highest. Depending on exact track of main upper low, heavy
rainfall threat could continue into the day Friday and therefore
portions of the flash flood watch may need to be extended.
Precipitation chances will begin to decrease by Saturday as upper
low finally lifts northeast of the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 68 57 66 / 80 90 80 90
FSM 59 69 60 66 / 90 90 90 90
MLC 63 69 59 67 / 90 90 80 90
BVO 57 68 54 67 / 60 90 80 90
FYV 60 66 57 66 / 90 90 90 90
BYV 56 68 57 66 / 80 90 90 90
MKO 59 67 58 65 / 90 90 80 90
MIO 60 68 56 66 / 70 90 80 90
F10 61 68 57 68 / 90 90 80 90
HHW 61 71 60 64 / 90 90 90 90
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch from Tuesday evening through Thursday
afternoon for OKZ049-053-069-072-074>076.
AR...Flash Flood Watch from Tuesday evening through Thursday
afternoon for ARZ010-011-019-020-029.
&&
SHORT TERM...07
LONG TERM....12Hazardous weather outlook, Mar 7, 12:55 PM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1255 PM CST MON MAR 7 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1255 PM CST MON MAR 7 2016 ...THUNDERSTORMS...A FEW SEVERE...HEAVY RAIN AND POSSIBLE FLOODING ON TAP THIS WEEK... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTER 4-5 PM. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...AFTER 6 PM. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA. ONSET...AFTER 6 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THUNDERSTORM ACTIVITY ACROSS NORTHERN TEXAS EARLY THIS AFTERNOON WILL CONTINUE TO EXPAND NORTH INTO EASTERN OKLAHOMA DURING THE AFTERNOON AND INTO THE EVENING HOURS AND EVENTUALLY INTO NORTHWEST ARKANSAS LATER TONIGHT. THE INITIAL STORMS WILL HAVE THE GREATEST POTENTIAL TO PRODUCE SEVERE WEATHER...WITH THE MAIN HAZARDS BEING LARGE HAIL TO HALF DOLLAR SIZE AND DAMAGING WINDS. THERE WILL ALSO BE AT LEAST A VERY SLIM TORNADO THREAT...IF ANY THUNDERSTORMS CAN BECOME SURFACE BASED. INSTABILITY WILL BE LACKING BUT IMPRESSIVE LOW-LEVEL SHEAR WILL BE SUPPORTIVE OF ROTATING UPDRAFTS. THE PRIMARY SEVERE WEATHER THREAT SHOULD BE ACROSS EASTERN OKLAHOMA THROUGH THE LATE AFTERNOON AND EVENING HOURS. THE SEVERE WEATHER THREAT IS EXPECTED TO DECREASE LATER THIS EVENING AND OVERNIGHT ALTHOUGH LOCALLY HEAVY RAINFALL AND POTENTIAL FLOODING WILL BE POSSIBLE. SOUTH WINDS WILL GUST IN THE 30 TO 40 MPH RANGE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE AFTERNOON...STRONGEST ACROSS NORTHEAST OKLAHOMA. THE STRONG WINDS WILL AT LEAST WARRANT A LIMITED FIRE DANGER...THOUGH INCREASING LOW LEVEL MOISTURE AND RAIN CHANCES WILL EVENTUALLY SUPPRESS THIS THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN THIS WEEK WILL BRING DAILY THUNDERSTORM CHANCES...SOME SEVERE WEATHER POTENTIAL AND A HEAVY RAIN/FLOOD THREAT. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE ON TUESDAY ACROSS EASTERN OKLAHOMA AS A FRONTAL BOUNDARY MOVES INTO THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. HEAVY RAIN AND FLOODING POTENTIAL WILL INCREASE TUESDAY NIGHT INTO WEDNESDAY FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS AS THE FRONTAL BOUNDARY STALLS AND INTERACTS WITH AN UPPER LEVEL LOW PRESSURE OVER NORTHERN MEXICO. THUNDERSTORM CHANCES WILL CONTINUE FOR THE LATTER HALF OF THE WEEK AS A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTH. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:33 PM CST | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Delaware, Haskell, Latimer and 10 more | 49 hr |
| Mar 7, 4:06 PM CST | River Flood Watch | TSA | Adair | 21 hr |
| Mar 7, 4:06 PM CST | River Flood Watch | TSA | Cherokee | 21 hr |
| Mar 7, 4:06 PM CST | River Flood Watch | TSA | LeFlore | 22 hr |
| Mar 7, 4:06 PM CST | River Flood Watch | TSA | Pushmataha | 39 hr |
Nearby
River Flood Watches in Oklahoma, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.